MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.8MM DRILL BIT WITH 20MM STOP QC; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.8MM DRILL BIT WITH 20MM STOP QC; BIT, DRILL
Model Number 03.161.055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the drill bit was discovered broken during reverse logistics audit of the returned device.There was no patient involvement.This report is for one (1) 3.8mm drill bit with 20mm stop qc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 03.161.055, synthes lot # pe02446, supplier lot # pe02446, release to warehouse date: 14 jan 2016, supplier: (b)(4), no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the 3.8mm drill bit with 20mm stop qc (p/n 03.161.055 lot pe02446) was received showing a portion of the threaded end broken off.The broken parts were also returned.It is clearly sheared off and thus, the complaint condition is confirmed.Device failure/ defect identified? yes dimensional inspection the ø 3.8 +0 / -0.03 mm of the drill bit proximal to the breakage got measured.Drawing: ø 3.8mm drill quick coupling, 20mm stop.Diameter: ø 3.8 +0 / -0.03 mm, caliper: ca 215p, measured drill bit diameter = ø 3.80 mm, conclusion: the measuring result does show conformity.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Document/ specification review: the following drawing(s) was reviewed: ø 3.8mm drill quick coupling, 20mm stop a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.8MM DRILL BIT WITH 20MM STOP QC
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9180936
Report Number2939274-2019-61451
Device Sequence Number2592188
Product Code HTW
UDI-Device Identifier10705034711713
UDI-Public(01)10705034711713
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.161.055
Device Catalogue Number03.161.055
Device Lot NumberPE02446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1